Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 29, 2021, 7:09 AM CDT for Ness County, Kansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2021, 7:09 AM CDT (12:09 UTC)
- Expired
- Aug 29, 2021, 7:45 AM CDT
- In force
- 36 min
- Issued by
- NWS Dodge City, KS
- Hail
- 0.25 in
- Wind
- 40
County Ness County, KS
The radar
The Dodge City radar (KDDC), 75 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 0.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 560 J/kg
- Mixed-layer CIN
- -245 J/kg
- Mixed-layer LCL
- 1248 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 338 m²/s²
- 0-3 km storm-relative helicity
- 439 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
840
WWUS83 KDDC 291209
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
709 AM CDT Sun Aug 29 2021
KSZ045-046-064-065-291245-
Hodgeman KS-Rush KS-Pawnee KS-Ness KS-
709 AM CDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of southeastern Ness,
northeastern Hodgeman, northwestern Pawnee and southwestern Rush
Counties through 745 AM CDT...
At 707 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Burdett, moving northwest at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Alexander and Bazine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3825 9940 3820 9957 3846 9984 3853 9941
TIME...MOT...LOC 1207Z 155DEG 19KT 3830 9956
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
RBURGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 29, 4:31 AM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 29, 4:31 AM CDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 431 AM CDT Sun Aug 29 2021 ...updated aviation section... .SHORT TERM...(Today and tonight) Issued at 258 AM CDT Sun Aug 29 2021 As of 2 am a weak slow moving surface cold front had moved through GLD and NRN with convection appearing to struggle to develop much farther south than the KS/NE state line at that time. Still, all of the convective allowing models generate elevated convection along the front by around 4 am and beyond as a strong fetch of 850 mb level southerly moisture transport is maximized over the heart of the DDC area impinging across the boundary to the north. Mid level lapse rates are fairly steep with 500-1000 J/kg MUCAPES and overall weak vertical wind shear. The initial storms might not have much of a lifecycle with the stable surface layer and no strong kinetic forcing. The CAMS suggest the storms eventually develop a more multicell nature this morning between 12 and 15Z before decaying late morning. The convective signal for the rest of the day suggests a chance for redevelopment along the then farther south synoptic front tied into the convergence area around Elkhart, due to an eastward developing thermal low - all during the afternoon. The risk for severe weather is minimal although rain rates may allow for isolated reading of a half inch of rainfall to occur especially where storms may repeat over the same area. Precipitation chances will taper off this evening, with east- southeast surface wind persisting though the night. The front begins to lift northward into Nebraska as a warm front. Overall model consensus for temperatures in the low 60s over the higher terrain of the west, to more mild low 70s from Stafford to Coldwater/Medicine Lodge. .LONG TERM...(Monday through Saturday) Issued at 401 AM CDT Sun Aug 29 2021 During this period the area will revert back to being influenced by the lee surface trough as the main synoptic boundary relegated to being near the Missouri valley early In the week before the high plains trough kicks out toward over the DDC forecast area by late in the workweek. There will still be a conditionally unstable airmass during the late part of the days especially in the higher dew point eastern and northern counties though mid week , and although pops are not being carried , isolated convective events cannot be ruled out. By mid to late week, the mid level ridging becomes centered over the central Plains before becoming flatted by an increasingly zonal westerly jet across the northern Plains by the weekend. It will remain very warm in the 90s though this period with respect to afternoon temperatures, however anticipating any convective events into the weekend and beyond remains highly uncertain. The upper jet axis does look to drop south into the MO valley, which typically shove a northern plains surface front into the area, but can depend on the strength of the jet. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 427 AM CDT Sun Aug 29 2021 GOES-16 satellite water vapor imagery and composite 88-D radar showing scattered thunderstorms developing in the isentropic/waa region immediately ahead of the surface cold front that has moved into northern Kansas. None of this is expected to become severe given the models CAPES and overall lack of stronger deep shear, however areas of convection with bases around 10kft, frequent lightning and locally heavy rain reducing visibility to a mile my occur. Vicinity thunder may be needed at HYS and DCC for several hours this morning as well as period of prevailing through about 13z or so. The lingering front may also remain an impetus for additional afternoon development primarily south of Hays and DDC. The wind field will shift light easterly with time as the cold front sags into the area. && .PRELIMINARY POINT TEMPS/POPS... DDC 88 66 91 66 / 50 20 10 0 GCK 88 64 90 63 / 40 20 10 0 EHA 90 64 91 63 / 50 40 10 0 LBL 90 64 91 63 / 40 30 10 0 HYS 85 66 89 66 / 50 20 20 10 P28 93 69 92 68 / 30 20 20 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Russell LONG TERM...Russell AVIATION...Russell
Hazardous weather outlook, Aug 29, 5:15 AM CDT, 1 hour 54 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 515 AM CDT Sun Aug 29 2021 KSZ030-031-043>046-061>066-074>081-084>090-301015- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 515 AM CDT Sun Aug 29 2021 /415 AM MDT Sun Aug 29 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Scattered thunderstorms will develop along and ahead of a cold front this morning, weaken by mid morning and probably redevelop again with late afternoon heating. Locally heavy rain and frequent cloud to ground lightning are possible with any storms Today. Day 1 Hazards ------------- * Thunderstorm wind damage: Limited risk * Lightning: Elevated risk * Excessive heat: Limited risk .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Aug 29, 7:09 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
709 AM CDT Sun Aug 29 2021
KSZ045-046-064-065-291245-
Hodgeman KS-Rush KS-Pawnee KS-Ness KS-
709 AM CDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of southeastern Ness,
northeastern Hodgeman, northwestern Pawnee and southwestern Rush
Counties through 745 AM CDT...
At 707 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Burdett, moving northwest at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Alexander and Bazine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3825 9940 3820 9957 3846 9984 3853 9941
TIME...MOT...LOC 1207Z 155DEG 19KT 3830 9956
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RBURGThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 7:32 PM CDT | Special Weather Statement | DDC | Gray | 28 min |
| Aug 28, 7:40 PM CDT | Special Weather Statement | DDC | Meade | 65 min |
| Aug 28, 8:02 PM CDT | Special Weather Statement | DDC | Gray | 28 min |
| Aug 29, 9:03 AM CDT | Areal Flood Advisory | DDC | Ellis, Rush | 3 hr |
| Aug 29, 1:04 PM CDT | Special Weather Statement | DDC | Barber | 41 min |
| Aug 29, 1:32 PM CDT | Special Weather Statement | DDC | Clark, Comanche | 28 min |
| Aug 29, 2:04 PM CDT | Special Weather Statement | DDC | Clark, Comanche | 41 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.